View Full Version: Gentamicin Today

Manage Meniere's UK Support Group > General Meniere's Disease Topics. > Gentamicin Today


Title: Gentamicin Today


Kath - March 26, 2012 08:43 PM (GMT)
Hi all
Just to update on my situ at the moment. I've been having more vertigo attacks over the last 2 weeks, although they were less severe than the ones I had in the year leading up to my first gentamicin treatment at the end of 2009. They were coming every other day on average over the last 2-3 weeks. I went back to see my consultant today as I was fed up with this and we decided that another gentamicin top up would probably be the best next step for me. He did some thorough hearing tests beforehand which showed that my hearing had dropped markedly in my right (bad) ear.
So this afternoon I had another gentamicin treatment, through the exisiting perforation in eardrum. It hurt like hell or I'm a complete wuss, one or the other. I felt the need to apologise for swearing when he put the stuff in but they told me I hadn't so that was lucky.
Can't believe how much this treatment exhausts me; tinnitus screaming and burning sensation right inside my ear. Just don't remember it hurting this much last time, or maybe I'd just forgotten.

Now have to see if I have another mega spin episode as he warned me I would again. Here's hoping that what happened this afternoon will result in another 2+ years spin free. If is does then the pain will be worth it of course. At the moment I feel as if I've been duffed up.

will let you know how things progress,

bye for now, Kathx


Barbara - March 26, 2012 09:14 PM (GMT)
Hope it all settles down for you Kath and you get another long period vertigo free.
Feeling duffed up is apt. Yes I feel like that too.

Hope you manage to sleep ok tonight. I am off to bed shortly too.

Barbara x

Rigsby (TonyJF) - March 27, 2012 08:06 AM (GMT)
Hope it works out well for you, Kath. I'm sure I'd be screaming and wailing like a big baby if they did that to me - hate anything going in my ear!!

Fatima Y - March 27, 2012 12:15 PM (GMT)
Thinking of you Kath.
Best wishes
Fatima :flower:

sharon - March 27, 2012 04:03 PM (GMT)
Oooh sounds painful Kath.
Wishing you years of remission now xxxx

Sam P - March 27, 2012 07:28 PM (GMT)
Hi Kath, sounds horrible, so hope it works for you, and that there are better times around the corner for you.

sam x

Kath - March 28, 2012 07:30 AM (GMT)
Thanks all for your replies you lot . Not feeling too bright at the mo and a bit down if I'm honest. Feeling like constantly walking on a rocking decks of a ship and just trying to get on with normal everyday life is a massive effort. Seems different to last time or could be I've just forgotten and since the first gent treament my perceptions have changed. I'm trying to focus on what should be calm water ahead but finding it difficult. Today the mental and physical side of seems to bee equally challenging. Just got to keep reminding myself that it will get better after all this has passed. Hoping everyone else is OK today
t'ra, Kx

Barbara - March 28, 2012 07:48 AM (GMT)
Hi Kath,
I think you are right that perceptions change when you have a long good spell. It always takes me aback when I have a very wobbly patch and they are nothing like the fearsome attacks I used to get.
Hope it soon settles down for you. Rest up and think of a good summer back in control.

Barbara x (((hugs)))

tedrick - March 28, 2012 05:09 PM (GMT)
Hi Kath

So sorry to hear things are not too good for you at the moment. If it is any help for you to know, I was in a very similar state for the first two or three Gent injections I had, the unpleasant 'off kilter' feeling would fade and finally disappear after a few weeks. By the time I got to the point of having my fourth gent onwards there seemed to be very few problems getting the brain to fall into line and do as it was told! I also did VRT at about the time of my fourth and fifth gents, this was pretty tedious but did seem to help the feeling off balance thing.

None of this is much fun I know but if, in the end, it gets rid of the vertigo it has to be worth it.

Oh! BTW, I said some very bad words when the consultant unblocked my t-tube a few years ago. When I apologised he claimed I never said a word! He is such a gent is the gent injector!

On those same lines, when I had my last lot of gent, he mixed it in the syringe with a local anesthetic as it would have been painful even injecting through a t-tube if he wobbled or I moved. This was at my request after the experience of the unblocking episode.

Take it as easy as you can and look forward to better times very soon.

Tedx


Kath - March 28, 2012 09:24 PM (GMT)
Hi there Ted, thanks for your words of reassurance on this. You'd think I'd understand what my body was doing after having had this procedure done before, but the off kilter sensations seem to be different this time, i.e. almost constant and I go very dizzy when changing head position on getting out of a chair. Also I think I was a bit kinder to myself last time (I noted today from my records that I took the day off after the first gent) and perhaps I'm trying to do too much.

Re the injection, Interesting idea about the anaesthetic in with the gentamicin. That's worth remembering. I'm glad I'm not the only one who found the experience painful as I have read elsewhere people describe it as painless.

Hope your T-tubes are settling down and staying in place Ted.

Sending ((hugs)) back to you Barbara, hope that elbow is getting better. Take care

Kathx




* Hosted for free by InvisionFree